Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 50, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 13, 2008, 11:47 PM CDT for Caldwell Parish, Jackson Parish, Winn Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2008, 11:47 PM CDT (04:47 UTC)
- Expired
- May 14, 2008, 12:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Jackson Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2574 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 140447
TORSHV
LAC021-049-127-140530-
/O.NEW.KSHV.TO.W.0050.080514T0447Z-080514T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 PM CDT TUE MAY 13 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
NORTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1230 AM CDT
* AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF
CHATHAM...OR ABOUT 8 MILES EAST OF JONESBORO...MOVING EAST SOUTHEAST
NEAR 30 MPH.
* THE TORNADO WILL BE NEAR...
VIXEN BY 1205 AM CDT...
COTTON PLANT BY 1215 AM CDT...
COLUMBIA HEIGHTS...GRAYSON...RIVERTON AND 6 MILES NORTH OF CLARKS
BY 1225 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3218 9207 3197 9214 3206 9277 3237 9258
TIME...MOT...LOC 0447Z 292DEG 34KT 3225 9251
$$
VIIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 13, 10:41 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 13, 10:41 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1041 PM CDT TUE MAY 13 2008 .DISCUSSION... CURRENT AREA RADARS SHOW MCS FINALLY MOVING ESE OF THE SHREVEPORT/BOSSIER AREA. TO SAY THAT PRECIPITATION PROCESSES W/THIS SYSTEM HAVE BEEN EFFICIENT WOULD BE AN UNDERSTATEMENT. KSHV ASOS AT 0330Z MEASURED 6.53 OVER THE PAST FEW HRS...4.43 IN IN ONE HR. WV IMAGERY SHOWS UPPER LOW OVER SE AZ...AND MULTIPLE SHORTWAVE MOVING THRU SW FLOW ALOFT. SFC ANALYSIS PLACES THE DRYLINE FROM KLRD-KABI...W/COLD FRONT EXTENDING FROM KSPS-KMCI. UNFORTUNATELY...ANOTHER ROUND OF CONVECTION IS FORMING OVER CENTRAL TEXAS. THUS...WE/LL UPDATE TO MENTION HEAVY RAINFALL...AND ADJUST OTHER PARAMETERS TO CURRENT OBSERVATIONS. LATEST NAME IS WET TOMORROW...W/FCST SOUNDINGS IN EXCESS OF 2 IN PWATS. MID CREW WILL LIKELY NEED TO ISSUE A FFA THRU AT LEAST WEDNESDAY NIGHT. UPDATES OUT SHORTLY. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE INCREASING IN COVERAGE AND INTENSITY OVERNIGHT. CIGS AND VSBYS IN VICINITY OF THE CONVECTION WILL BE MVFR FOR THE MOST PART...BUT BRIEF PERIODS OF IFR NEAR THE CORE OF STORMS. FLIGHT HAZARDS FROM THUNDERSTORMS...INCLUDING THE THREAT OF LARGE HAIL AND VERY HEAVY RAINFALL...EXPECTED TO CONTINUE THROUGH 14/18Z. NON CONVECTIVE IFR CIGS EXPECTED TO AGAIN BECOME WIDESPREAD WITH OCCASIONAL VSBYS AOB 3 MILES. IFR CONDITIONS TO CONTINUE UNTIL AT LEAST 14/16Z. SURFACE WINDS MAINLY SOUTH TO SOUTHEAST 10 TO 15 KTS...BUT GUSTS OVER 30 KNOTS POSSIBLE VICINITY CONVECTION. && .PREV DISCUSSION... /ISSUED 330 PM CDT TUE MAY 13 2008/ DISCUSSION... CLOUD COVER HAS PROTECTED US FROM SEVERE STORMS THIS AFTERNOON THUS FAR...BUT A POTENTIAL SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING HOURS. THE MAIN THREAT THIS EVENING WILL CONTINUE TO BE COIN SIZE HAIL...ALONG WITH THE POSSIBILITY OF ISOLATED TORNADO ACTIVITY. A WET FORECAST IS ON TAP FOR THE REMAINDER OF THE WORK WEEK...AS A STRONG UPPER LEVEL LOW CURRENTLY IN THE ROCKIES WILL MOVE TOWARD THE AREA OVER THE NEXT COUPLE OF DAYS. SEVERAL VORT MAXES WILL PASS ACROSS THE AREA IN THE SOUTHWEST FLOW AHEAD OF THE LOW...AND WITH DEEP MOISTURE IN PLACE CONVECTION SHOULD BE FAIRLY EASY. A COLD FRONT WILL MOVE INTO THE AREA TOMORROW AFTERNOON/EVENING...AND THIS FEATURE WILL BE THE FOCUS OF A HEAVY RAIN EVENT. HEAVY RAIN WITH ISOLATED AMOUNTS BETWEEN FOUR AND FIVE INCHES MAY BE OBSERVED ACROSS THE I30 CORRIDOR NORTHWARD. HOWEVER I WILL HOLD OFF ON A WATCH ISSUANCE UNTIL WE GET MORE CERTAINTY FROM THE MODELS...BUT TWO TO THREE INCHES SHOULD BE COMMON ACROSS THE AREA WITH THIS EVENT. I WENT SLIGHTLY ABOVE GUIDANCE ON MINS...BUT HUNG FAIRLY CLOSE ON MAXES. ELEVEN AVIATION... MOSTLY VFR CIGS AND VSBYS OVER REGION THIS AFTERNOON...BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE INCREASING IN COVERAGE AND INTENSITY. CIGS AND VSBYS IN VICINITY OF THE CONVECTION WILL BE MVFR FOR THE MOST PART...BUT BRIEF PERIODS OF IFR NEAR THE CORE OF STORMS. FLIGHT HAZARDS FROM THUNDERSTORMS...INCLUDING THE THREAT OF LARGE HAIL...EXPECTED TO CONTINUE THROUGH 14/18Z. NON CONVECTIVE IFR CIGS EXPECTED TO AGAIN BECOME WIDESPREAD AFTER 14/06Z WITH OCCASIONAL VSBYS AOB 3 MILES. THE IFR CONDITIONS TO CONTINUE UNTIL AT LEAST 14/16Z. SURFACE WINDS MAINLY SOUTH TO SOUTHEAST 10 TO 15 KTS...BUT GUSTS OVER 30 KNOTS POSSIBLE VICINITY CONVECTION. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 67 81 71 81 / 70 70 50 40 MLU 67 79 70 81 / 70 70 50 50 DEQ 68 75 66 74 / 70 70 50 40 TXK 69 77 70 75 / 70 70 50 40 ELD 67 78 70 78 / 70 70 50 40 TYR 69 82 71 79 / 70 70 40 40 GGG 65 82 71 79 / 70 70 40 40 LFK 73 85 73 82 / 70 70 40 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44
Hazardous weather outlook, May 13, 12:00 PM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 13 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WARM FRONT CURRENTLY ACROSS DEEP EAST TEXAS AND CENTRAL LOUISIANA WILL DRIFT NORTHWARD ACROSS THE FOUR STATE AREA THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON ALONG AND AHEAD OF THIS WARM FRONT. AS AFTERNOON HEATING BUILDS...SOME STRONGER THUNDERSTORMS MAY APPROACH SEVERE LIMITS. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG THE I-30 CORRIDOR OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS INCLUDING SOUTHEAST OKLAHOMA AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER DEEP EAST TEXAS AND MUCH OF NORTH LOUISIANA. AS WE MOVE INTO THE EVENING HOURS...UPPER LEVEL ENERGY AND AN APPROACHING COLD FRONT WILL HELP SUSTAIN POSSIBLE SEVERE DEVELOPMENT OVERNIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE HAIL AND STRONG DAMAGING WINDS WITH ISOLATED TORNADOES A POSSIBILITY AS WELL. THE THUNDERSTORM ACTIVITY COVERAGE AND INTENSITY WILL INCREASE OVERNIGHT AND INTO TOMORROW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ONGOING THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS THE FOUR STATE AREA ALL DAY WEDNESDAY...OVERNIGHT AND POSSIBLY INTO EARLY THURSDAY AS THE SYSTEM MOVES VERY SLOWLY EASTWARD ACROSS THE AREA...EVEN PERHAPS STALLING AT TIMES. HEAVY RAINFALL MAY THEN BECOME POSSIBLE DURING THIS PERIOD...RESULTING IN THE PONDING OF WATER ON AREA ROADWAYS. PLEASE STAY TUNED FOR LATER FORECASTS AND STATEMENTS CONCERNING THIS POTENTIALLY HAZARDOUS WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. 11
In the hours before
Local storm report, May 13, 9:33 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD BOSSIER CITY 32.52N 93.66W
05/13/2008 BOSSIER LA TRAINED SPOTTER
HOME/BUSINESS FLOODED ON MIKE STREET.
&&
17Local storm report, May 13, 9:36 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD BOSSIER CITY 32.52N 93.66W
05/13/2008 BOSSIER LA LAW ENFORCEMENT
NUMEROUS ROADS FLOODED WITH CARS STALLED.
&&
17Local storm report, May 13, 9:51 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD SHREVEPORT 32.47N 93.80W
05/13/2008 CADDO LA NWS EMPLOYEE
WATER OVER A FOOT DEEP ON TYNNESIDE WAY IN SOUTH
SHREVEPORT. CLOSE TO ENTERING GARAGES.
&&
17Local storm report, May 13, 9:55 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM FLASH FLOOD SHREVEPORT 32.47N 93.80W
05/13/2008 CADDO LA NWS EMPLOYEE
AT ORCHID STREET AND SANDEFUR WATER IN THE STREET IS
THREE AND A HALF FEET DEEP WITH CARS FLOODED UP TO THE
WINDOWS.
&&
ASTEVENSSpecial weather statement, May 13, 10:15 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CDT TUE MAY 13 2008
LAZ002-140415-
BOSSIER-
1015 PM CDT TUE MAY 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 1115 PM CDT FOR THE FOLLOWING
PARISH
IN NORTHWEST LOUISIANA
BOSSIER
INCLUDING THE FOLLOWING LOCATIONS
ATKINS...CURTIS...ELM GROVE...KORAN...MC DADE...POOLE...SLIGO
AND TAYLORTOWN
AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WINDS UP TO 40 MPH OVER SOUTHERN BOSSIER PARISH...OR 10 MILES
SOUTHEAST OF BOSSIER CITY.
LAT...LON 3229 9354 3240 9363 3239 9366 3252 9361
3248 9344 3242 9344 3241 9341 3239 9342
3238 9341 3224 9341
TIME...MOT...LOC 0315Z 291DEG 11KT 3240 9354
17Local storm report, May 13, 10:27 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 9 NNW COUSHATTA 32.15N 93.40W
05/13/2008 RED RIVER LA LAW ENFORCEMENT
TREES DOWN ON HWY 71 AND HWY 1
&&
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:07 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 53 min |
| May 13, 8:11 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 3 hr |
| May 13, 8:47 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 28 min |
| May 13, 9:09 PM CDT | Flash Flood Warning | SHV | Bossier | 3 hr |
| May 13, 9:21 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River | 39 min |
| May 13, 10:01 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Red River | 44 min |
| May 13, 10:07 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River | 3 hr |
| May 13, 10:15 PM CDT | Special Weather Statement | SHV | Red River | 60 min |
| May 13, 11:15 PM CDT | Flash Flood Warning | SHV | Bienville, Jackson, Lincoln | 3 hr |
| May 14, 12:16 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 44 min |
| May 14, 12:20 AM CDT | Flash Flood Warning | SHV | Caldwell, Ouachita | 3 hr |
| May 14, 2:45 AM CDT | Special Weather Statement | SHV | Claiborne, Webster | 60 min |
| May 14, 3:15 AM CDT | Flash Flood Watch | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 31 hr |
| May 14, 4:51 AM CDT | Special Weather Statement | SHV | Bossier, Caddo | 54 min |
| May 14, 5:09 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 10 hr |
| May 14, 7:07 AM CDT | Flash Flood Warning | SHV | De Soto, Red River | 3 hr |
| May 14, 1:42 PM CDT | River Flood Warning | SHV | Caddo, De Soto | 9 days |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.